Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 4, 2001, 10:37 PM CDT for Terry County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 4, 2001, 10:37 PM CDT (03:37 UTC)
- Expired
- Apr 4, 2001, 11:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Terry County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:55 PM CDT | Hail 1.75 | Union, TX | Golfball size hail was reported by law enforcement officials. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 050337 SVRLBB TXC445-050415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1037 PM CDT WED APR 4 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TERRY COUNTY IN NORTHWEST TEXAS * UNTIL 1115 PM CDT * AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER UNION...OR ABOUT 9 MILES SOUTH OF BROWNFIELD...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... UNION... BROWNFIELD... LOCKETVILLE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3298 10244 3299 10208 3338 10208 3338 10242 S
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:10 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 4, 9:10 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 910 PM CDT WED APR 4 2001 ZONES UPDATED TO ADD MENITON OF THUNDERSTORMS OVER WESTERN PORTIONS OF THE SOUTH PLAINS. DRYLINE CONTINUES TO RETREAT WESTWARD THIS EVENING AND NOW NEARLY TO THE TEXAS/NEW MEXICO STATE LINE. DEW POINTS CONTINUE TO INCREASE AND NOW IN THE MID TO UPPER 60S OVER THE AREA. THERE MAY BE AN ISOLATED THUNDERSTORM THAT COULD BECOME SEVERE...SEE SPC SWODY1 BUT WILL HOLD OFF ON MENTION OF SEVERE AT THIS TIME...WILL CONTINUE TO MONITOR TREND. HAVE ALSO ADJUSTED WIND DIRECTION IN A FEW AREAS AS DIRECTION HAS BECOME MORE SOUTHEAST. UPPER LEVEL LOW CONTINUES TO SPIN OFF THE CALIFORNIA COAS)T THIS EVENING AND MODELS CONTINUE TO SHOW SYSTEM TO MOVE INTO THE DESERT SOUTHWEST LATE IN THE DAY THURSDAY. .LUB...NONE. XI
In the hours before
Local storm report, Apr 4, 10:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
1017 PM CDT WED APR 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 10NE OF BROWNFIELD MEADOW TX 1.75 INCH HAIL
04/04/01 TERRY REPORTED BY
LAW ENFORECEMENT
1013 PM 8 WEST OF LUBBOCK TX .75 INCH HAIL
04/04/01 LUBBOCK REPORTED BY
BY TRAINED SPOTTERS
1010 PM ROPESVILLE TX .75 INCH HAIL
04/04/01 HOCKLEY REPORTED BY LAW
= ENFORECMENT
WGHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
| Apr 4, 9:47 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| Apr 4, 10:04 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 41 min |
| Apr 4, 10:16 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 29 min |
| Apr 4, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 43 min |
| Apr 4, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 51 min |
| Apr 5, 12:11 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.